Alert archive / Missouri / Wind Advisories in 2014
Wind Advisory 12, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Nov 10, 2014, 12:37 PM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 19 counties in Missouri. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2014, 12:37 PM CST (18:37 UTC)
- Expired
- Nov 10, 2014, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
All 22 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 36 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 523 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS73 KSGF 101837 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1237 PM CST MON NOV 10 2014 KSZ073-097-101-MOZ066>068-077>081-088>095-101>103-110000- /O.NEW.KSGF.WI.Y.0012.141110T1837Z-141111T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR- POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 1237 PM CST MON NOV 10 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING AND AREAS AFFECTED...LOCATIONS GENERALLY WEST OF AN OSCEOLA TO LEBANON TO KIMBERLING CITY LINE WILL SEE GUSTY WINDS THROUGH 6 PM THIS EVENING. * WINDS...WINDS ACROSS THE ADVISORY AREA WILL BE SUSTAINED BETWEEN 30 AND 40 MPH WITH A FEW GUST NEARING 50 MPH ALONG THE TOP OF THE PLATEAU. * IMPACTS...VERY STRONG AND GUSTY SOUTHERLY WINDS WILL IMPACT HIGH PROFILE VEHICLES TRAVELING ALONG EAST TO WEST ROADS ACROSS MUCH OF THE OZARKS. THOSE TRAVELING ALONG INTERSTATE 44 SHOULD BE AWARE OF VERY STRONG WINDS AND TAKE EXTRA PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HATCH
1 follow-up statement
242 WWUS73 KSGF 102152 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 352 PM CST MON NOV 10 2014 KSZ073-097-101-MOZ066>068-077>081-088>095-101>103-110000- /O.CON.KSGF.WI.Y.0012.000000T0000Z-141111T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR- POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 352 PM CST MON NOV 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * SHORT TERM TRENDS...SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH 6 PM. AFTER SUNSET...WIND SPEEDS WILL DECREASE TO BETWEEN 15 TO 25 MPH WITH A FEW GUSTS AROUND 30 MPH. * TIMING AND AREAS AFFECTED...LOCATIONS GENERALLY WEST OF AN OSCEOLA TO LEBANON TO KIMBERLING CITY LINE WILL SEE GUSTY WINDS THROUGH 6 PM THIS EVENING. * WINDS...WINDS ACROSS THE ADVISORY AREA WILL BE SUSTAINED BETWEEN 25 AND 35 MPH WITH A FEW GUSTS AROUND 45 MPH ALONG THE TOP OF THE PLATEAU. * IMPACTS...VERY STRONG AND GUSTY SOUTHERLY WINDS WILL IMPACT HIGH PROFILE VEHICLES TRAVELING ALONG EAST TO WEST ROADS ACROSS MUCH OF THE OZARKS. THOSE TRAVELING ALONG INTERSTATE 44 SHOULD BE AWARE OF VERY STRONG WINDS AND TAKE EXTRA PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GAGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 10, 11:41 AM CST, 56 minutes earlier.
Area forecast discussion, Nov 10, 11:41 AM CST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1141 AM CST Mon Nov 10 2014 .SHORT TERM...(Today through Tuesday) Issued at 204 AM CST MON NOV 10 2014 A strong area of surface low pressure is currently developing in northwestern Kansas this morning. A Polar airmass is currently moving southward along the high plains east of the Rockies. Today will be last of the mild weather for at least the next 7 to 10 days. High temperatures will reach to around 70 for most locations and it will be windy with a strong pressure gradient over the area. South winds will be gusting up to 40 mph possible. This will be just shy of wind advisory criteria but something the day forecaster will need to keep an eye on if one is needed. The big cold front that we have been talking about for the past several days will arrive tonight. It will be close to the Springfield area by midnight tonight and move through the entire area by early Tuesday morning. Winds will shift to the north- northwest with the passage of the front and gusts up to 35 mph. Areas of drizzle or a few light showers will be possible late tonight and early Tuesday morning behind the front. Any precip will be very light with only a couple one hundredths of an inch of QPF expected. Tuesday will be a drastic change compared to Monday. Temperatures will struggle to reach 40 in the afternoon with most areas staying in the upper 30s and windy. Temperatures will be about 30 degrees colder than Monday. .LONG TERM...(Tuesday Night through Sunday) Issued at 204 AM CST MON NOV 10 2014 A large trough in the upper levels over the northern U.S and Midwest will be the main weather story for this week with temperatures much below average. Forecasted temperatures will not be in record territory. See climate section below for more details. The rest of the week will be mostly dry and cold. Highs will be in 30s Wednesday through Friday and over night lows in the upper teens and 20s. Some locations may not reach above freezing Wednesday or Thursday for daytime highs. By the weekend...the forecast becomes more of a challenge with the medium range models in disagreement with the overall structure and shortwaves in the flow. The latest ECMWF keeps trying to develop a round of light wintry weather for the region Saturday and Saturday night with an upper level wave moving over. The GFS has very little QPF with this wave. The other feature to watch is that ECMWF shows a strong piece of upper level energy held back in the trough and becoming closed off near the Four Corners region of the country by Sunday while the GFS does not do this. This would be something to keep an eye on with a shallow cold airmass across the central portions of the country and this feature trying to throw moisture over that airmass. With this forecast update...will maintain a chance of light snow or light mix possible this weekend and temperatures staying much below average. The long range models continue to suggest the cold weather pattern will stay around for at least the next 7 to 10 days. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1141 AM CST MON NOV 10 2014 For the KSGF/KJLN/KBBG TAFS: Forecast concerns center are on Strong winds this afternoon, followed by lowering ceilings behind a cold front later tonight. Strong pressure gradient ahead of an approaching cold front is resulting in wind gusts to 34 knots at both KJLN and KSGF. These Strong winds will continue the remainder of the afternoon before diminishing between 22z-00z. VFR conditions expected through the evening hours with post frontal stratus then coming in later tonight. Frontal passage looks to be around 05z at KJLN, 06z at KSGF and 07z at KBBG. All the model guidance is suggesting ceiling heights in the 2k-3k range from late tonight through 18z Tuesday. There could be some light precipitation within the stratus but confidence not high enough to include in the tafs at this time. && .CLIMATE... Issued at 207 AM CST SUN NOV 9 2014 Despite the potential for temperatures to be 10 to 20 degrees below normal for this point in November, record lows are not expected. Current record lows across the region for the coming week are in the upper single digits. These record lows occurred back in the 1910's and 1940's. The only period that may come near a record may be Thursday afternoon, the 13th and only for the Vichy/Rolla area. For November 13th the record low high temperature for that day is 32 degrees set in 1997. The current forecast high on the 13th for Vichy/Rolla is 32. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Raberding CLIMATE...Hatch
Hazardous weather outlook, Nov 10, 3:57 AM CST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 357 AM CST MON NOV 10 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 357 AM CST MON NOV 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED NON THUNDERSTORM WIND RISK. ELEVATED FIRE WEATHER RISK. DISCUSSION... WARM TEMPERATURES...STRONG WINDS...AND LOW HUMIDITY WILL LEAD TO AN ELEVATED FIRE WEATHER RISK TODAY....ESPECIALLY OVER SOUTHEAST KANSAS AND IN ADJACENT AREAS OF WEST CENTRAL AND SOUTHWEST MISSOURI. SOUTH WIND GUSTS UP TO 4O MPH WILL BE POSSIBLE TODAY OVER SOUTHEAST KANSAS AND PARTS OF SOUTHWEST MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY NORTHWEST WINDS UP TO 35 MPH WILL BE POSSIBLE ON TUESDAY. MUCH COLDER TEMPERATURES ARE EXPECTED TUESDAY THROUGH SUNDAY. SOME LIGHT SNOW OR RAIN/SNOW MIX IS POSSIBLE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
Nearby
Wind Advisories in Missouri, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.